Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 268, NWS New Orleans, LA

November 6, 2000Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Nov 6, 2000, 12:35 PM CST for Saint Tammany Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 6, 2000, 12:35 PM CST (18:35 UTC)
Expired
Nov 6, 2000, 1:00 PM CST
In force
25 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Saint Tammany Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 061836
SVRNEW
LAC103-061900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1235 PM CST MON NOV 6 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  THIS INCLUDES THE CITY OF COVINGTON

* UNTIL 100 PM CST

* AT 1230 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER COVINGTON...MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES WEST OF BUSH...4 MILES SOUTHWEST OF SUN AT 100 PM CST

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

=

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 10:20 AM CST, 2 hours 15 minutes earlier.

Area forecast discussion, Nov 6, 10:20 AM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1020 AM CST MON NOV 06 2000

PLAN SOME UPDATES TO FIRST PERIOD OF ZONE FORECAST BASED ON LATEST
RADAR/SATELLITE IMAGERY TRENDS AND INCOMING 12Z MODEL DATA. SQUALL
LINE CONTINUES TO MOVE ENE ACROSS THE FORECAST AREA THIS MORNING AS
MID LEVEL SHORTWAVE MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. 12Z
SIL SOUNDING INDICATES GOOD SHEAR IN THE LOWER LEVELS WITH HELICITY
VALUES IN EXCESS OF 200 M2/S2 BUT ONLY MARGINAL CAPES. UPPER AIR
ANALYSIS THIS AM SHOWS 25H JET MAX MOVING ACROSS THE AREA WITH
ANOTHER 90 KT PLUS JET MAX OVER SOUTHERN TX. THE JET MAX OVER S TX
FORECAST TO APPROACH THE FORECAST AREA THIS AFTERNOON. ANALYSIS OF
85H LEVEL SHOWS SOUTHERLY JET OF 40 TO 50 KT CURRENTLY OVER THE AREA
AND A NARROW TONGUE OF HIGHER MOISTURE EXTENDING NORTHWARD FROM THE
LOWER MS VALLEY. EXPECT CURRENT CONVECTION OVER FORECAST AREA TO
SLOW ITS EASTWARD MOVEMENT SOMEWHAT AS SHORTWAVE BEGINS TO PULL OFF
TO THE NE. LATEST MSAS DATA INDICATES BEST INSTABILITY REMAINS
CONFINED TO ALONG COASTAL SECTIONS OF THE FORECAST AREA AND IN A
NARROW BAND JET TO THE E OF THE CONVECTION. VISIBLE SATELLITE
IMAGERY SHOWS SOME CLEARING OR BREAKS IN THE CLOUDS WEST OF THE
CONVECTION. IF THERE IS ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE
LATER TODAY AS THE NEXT JET MAX APPROACHES THERE MAY BE SOME
REDEVELOPMENT ACROSS PORTIONS OF THE FORECAST AREA IN THE WAKE OF
THE CURRENT CONVECTION.

.NEW...SMALL CRAFT ADVISORY FROM PQL TO ATCHAFALAYA RIVER TODAY
LA...NONE.
MS...NONE.

11

In the hours before

Special weather statement, Nov 6, 10:05 AM CST, 2 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070000-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1005 AM CST MON NOV 6 2000

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI TODAY BEFORE DIMINISHING TONIGHT AS
A DISTURBANCE IN THE UPPER ATMOSPHERE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. THUNDERSTORMS WILL BE MOST NUMEROUS EAST OF A
LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. A FEW
THUNDERSTORMS MAY BE SEVERE THROUGH THIS AFTERNOON AND PRODUCE
DAMAGING WINDS AND HEAVY DOWNPOURS OF RAIN. AN ISOLATED TORNADO IS
ALSO POSSIBLE.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 11:40 AM CSTSevere Thunderstorm WarningLIXSaint Tammany30 min
Nov 6, 2:00 PM CSTTornado WarningLIXSaint Tammany30 min
Nov 6, 2:30 PM CSTTornado WarningLIXSaint Tammany30 min
Nov 6, 3:05 PM CSTSevere Thunderstorm WarningLIXPlaquemines25 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.